Advertisement

Estimates for the gradient of solutions of nonlinear elliptic equations withL 1 data

  • 218 Accesses

  • 28 Citations

Abstract

We prove estimates for the gradient of solutions u of the homogeneous Dirichlet problem for an equation in the form A(u)=f, where A(u) is a p-laplacian type operator and f is a summable function. The estimate on |Du| is obtained via an estimate on its rearrangement.

References

  1. [1]

    A. AlvinoP. L. LionsG., Trombetti,On optimization problems with prescribed rearrangements, Nonlinear Analysis T.M.A.,13 (1989), pp. 185–220.

  2. [2]

    A. AlvinoP. L. LionsG. Trombetti,Comparison results for elliptic and parabolic equations via Schwarz symmetrization, Ann. Inst. Henri Poincaré,7 (1990), pp. 37–65.

  3. [3]

    A. AlvinoG. Trombetti,Sulle migliori costanti di maggiorazione per una classe di equazioni ellittiche degeneri, Ricerche Mat.,27 (1978), pp. 413–428.

  4. [4]

    A. AlvinoG. Trombetti,Esistenza e unicità per il problema di Dirichlet, in: Proceedings of the International Meeting: Methods of functional analysis and theory of elliptic equations (D. Greco ed.), Liguori, Napoli (1983), pp. 269–280.

  5. [5]

    C. Bandle,Isoperimetric Inequalities and Applications, Monographs and Studies in Math., no. 7, Pitman, London (1980).

  6. [6]

    P. BenilanL. BoccardoT. GallouëtR. GariepyM. PierreJ. L. Vazquez,An L 1 theory of existence and uniqueness of nonlinear elliptic equations, Ann. Scuola Norm. Sup. Pisa (4)22 (1995), pp. 240–273.

  7. [7]

    C. Bennett,Intermediate spaces and the class L log+ L, Ark. Mat.,11 (1973), pp. 215–228.

  8. [8]

    M. F. BettaV. FeroneA. Mercaldo,Regularity for solutions of nonlinear elliptic equations, Bull. Sc. Math.,118 (1994), pp. 539–567.

  9. [9]

    L. BoccardoT. Gallouët,Non-linear elliptic and parabolic equations involving measure data, J. Funct. Anal.,87 (1989), pp. 149–169.

  10. [10]

    E. De Giorgi,Su una teoria generale della misura (r−1)-dimensionale in uno spazio ad r dimensioni, Ann. Mat. Pura e Appl.,36 (1954), pp. 191–213.

  11. [11]

    T. Del Vecchio,Nonlinear elliptic equations with measure data, Pot. Anal.,4 (1995), pp. 185–203.

  12. [12]

    G. Dolzmann—N. Hungerbühler—S. Müller,Uniqueness and maximal regularity for nonlinear elliptic systems of n-Laplace type with measure valued right hand side, manuscript.

  13. [13]

    A. Ferone—R. Volpicelli,Some relations between pseudo-rearrangement and relative rearrangement, Nonlinear Anal. T.M.A., to appear.

  14. [14]

    V. Ferone,Riordinamenti e applicazioni, Tesi di Dottorato, Università di Napoli «Federico II» (1989).

  15. [15]

    G. H. HardyJ. E. LittlewoodG. Pólya,Inequalities, Cambridge Univ. Press, Cambridge (1934).

  16. [16]

    R. A. Hunt,On L(p, q) spaces, Enseign. Math.,12 (1967), pp. 249–276.

  17. [17]

    B. Kawohl,Rearrangements and convexity of level sets in P.D.E., Lecture Notes in Math., No. 1150, Springer, Berlin-New York (1985).

  18. [18]

    J. MossinoR. Temam,Directional derivative of the increasing rearrangement mapping and application to queer differential equations in plasma physics, Duke Math. J.,41 (1987), pp. 475–495.

  19. [19]

    R. O'Neil,Integral transforms and tensor products on Orlicz spaces and L(p, q) spaces, J. Analyse Math.,21 (1968), pp. 1–276.

  20. [20]

    J. M. RakotosonR. Temam,Relative rearrangement in quasilinear variational inequalities, Indiana Math. J.,36 (1987), pp. 757–810.

  21. [21]

    G. Talenti,Elliptic equations and rearrangements, Ann. Scuola Norm. Sup. Pisa, (4)3 (1976), pp. 697–718.

  22. [22]

    G. Talenti,Nonlinear elliptic equations, rearrangements of functions and Orlicz spaces, Ann. Mat. Pura Appl., (4)120 (1979), pp. 159–184.

Download references

Author information

Additional information

Work partially supported by MURST (40%).

Entrata in Redazione il 9 dicembre 1998.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Alvino, A., Ferone, V. & Trombetti, G. Estimates for the gradient of solutions of nonlinear elliptic equations withL 1 data. Annali di Matematica pura ed applicata 178, 129–142 (2000). https://doi.org/10.1007/BF02505892

Download citation

Keywords

  • Orlicz Space
  • Isoperimetric Inequality
  • Entropy Solution
  • Lorentz Space
  • Nonlinear Elliptic Equation